Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 7, 2005, 1:26 AM CST for Kinney County, Val Verde County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 1:26 AM CST (07:26 UTC)
- Expired
- Mar 7, 2005, 3:23 AM CST
- In force
- 117 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Kinney County, TX, Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 070726
SVREWX
TXC271-465-070830-
/O.NEW.KEWX.SV.W.0022.050307T0726Z-050307T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
KINNEY
* UNTIL 230 AM CST
* AT 120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR DEL RIO...AND
MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BRACKETTVILLE AND ALAMO
VILLAGE.
LAT...LON 2952 10111 2928 10084 2928 10032 2963 10017
2961 10087
$$3 follow-up statements
000
WWUS54 KEWX 070737
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 AM CST MON MAR 7 2005
TXC271-465-070830-
/O.CON.KEWX.SV.W.0022.000000T0000Z-050307T0830Z/
VAL VERDE TX-KINNEY TX-
137 AM CST MON MAR 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM CST FOR
KINNEY AND VAL VERDE COUNTIES...
AT 135 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF LAUGHLIN AFB...OR
ABOUT 11 MILES EAST OF DEL RIO...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BRACKETTVILLE AND ALAMO
VILLAGE.
LAT...LON 2952 10111 2928 10084 2928 10032 2962 10017
2961 10087
$$000
WWUS54 KEWX 070754
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
152 AM CST MON MAR 7 2005
TXC465-070802-
/O.CAN.KEWX.SV.W.0022.000000T0000Z-050307T0830Z/
VAL VERDE TX-
152 AM CST MON MAR 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PRODUCED QUARTER SIZED HAIL OVER DEL
RIO HAS SINCE MOVED INTO KINNEY COUNTY.
LAT...LON 2937 10070 2942 10070 2944 10069 2961 10069
2961 10017 2929 10032 2929 10075 2931 10075
$$
TXC271-070830-
/O.CON.KEWX.SV.W.0022.000000T0000Z-050307T0830Z/
KINNEY TX-
152 AM CST MON MAR 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM CST FOR
KINNEY COUNTY...
AT 150 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZED HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF ALAMO VILLAGE...OR ABOUT 10 MILES NORTHWEST OF
BRACKETTVILLE...MOVING EAST AT 40 MPH.
LAT...LON 2937 10070 2942 10070 2944 10069 2961 10069
2961 10017 2929 10032 2929 10075 2931 10075
$$000
WWUS54 KEWX 070823
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CST MON MAR 7 2005
TXC271-070833-
/O.CAN.KEWX.SV.W.0022.000000T0000Z-050307T0830Z/
KINNEY TX-
223 AM CST MON MAR 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR KINNEY COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PRODUCED HAIL OVER VAL VERDE AND KINNEY
COUNTY HAS SINCE WEAKENED AND MOVED INTO EDWARDS COUNTY.
LAT...LON 2937 10070 2942 10070 2944 10069 2961 10069
2961 10017 2929 10032 2929 10075 2931 10075
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 12:04 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 7, 12:04 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1204 AM CST MON MAR 7 2005 .UPDATE... ISOLATED STRONG TO SEVERE THUNDERSTORMS AND SCATTERED SHOWERS CONTINUED TO ROLL ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS NOON. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LEE, FAYETTE, AND LAVACA COUNTIES UNTIL 6 PM. HAVE RECEIVED REPORTS OF HAIL UP TO 1.5 INCHES MAINLY IN THE SAN ANTONIO AREA. DRYLINE HAS MOVED INTO FAR WESTERN PORTIONS OF THE CWA AND WILL PROGRESS EAST THROUGH THE AFTERNOON. HAVE LOWERED POPS MOST AREAS AND DROPPED POPS OUT WEST. WILL MAINTAIN SEVERE MENTIONS IN THE EAST AS AIRMASS REMAINS HIGHLY ENERGIZED WITH CAPES AROUND 1500 J/KG AND LI-S AROUND -7. OTHERWISE, ONLY MINOR CHANGES TO THE ONGOING FORECASTS FOR SOUTH CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 340 AM CST MON MAR 7 2005/ DISCUSSION... BUSY MORNING WITH AREAS OF DENSE FOG AND LOW END SEVERE STORMS. THE MAIN FORECAST ISSUES ARE TRENDING OUT FOG THIS MORNING...SEVERE THREAT THIS AFTERNOON...POPS TUE NIGHT/WED...THEN TEMPS THU-SUN. THE 00Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT. PREFER TO STICK NEAR GFS SOLUTION FOR THE ENTIRE FORECAST...OTHER THAN SOME MINOR MODIFICATIONS FOR TEMPS. THE FOG CONTINUES TO BE DENSE AT LOCATIONS NOT RECEIVING RAIN...BUT HAS IMPROVED SOME OVER THE FAR WEST AND FAR EASTERN COUNTIES. CONVECTIVE PRECIP ASSOCIATED WITH A SHORT WAVE TROUGH/JET STREAK MOVING NORTHEASTWARD FROM MEXICO...AND DIURNAL HEATING SHOULD SCOUR OUT THE DENSE FOG BY 8 AM...AND ALL FOG BY 10 AM. THIS AFTERNOON WILL BE INTERESTING AS PARTIAL CLEARING WILL ALLOW TEMPS TO REACH THE LOWER 70S...PROVIDING AN UNCAPPED ATMOSPHERE WITH SBCAPE OF 1500-200 J/KG...30 M/S 0-6 KM BULK SHEAR...WET BULB ZERO OF 9.3 KFT...AND STEEP LAPSE RATES AND STRONG WINDS IN THE MID LEVELS. THE BIG QUESTION IS THE LOCATION OF FOCUSING MECHANISMS. THE MODELS INDICATE THE COLD FRONT WILL BE ALONG THE NORTHERN BOUNDARY OF SOUTH CENTRAL TEXAS AT MIDDAY...AND PUSH THROUGH TO THE COASTAL PLAINS BY EARLY EVENING. THE BEST CONVERGENCE WILL BE IN THE NORTHEAST...BASICALLY EAST OF I-35 FROM GEORGETOWN TO SAN ANTONIO...AND NORTH OF I-10 FROM SAN ANTONIO TO SCHULENBERG. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POSSIBILITY FOR HAIL GREATER THAN GOLFBALL- SIZE WITH THE LOW FREEZING LEVEL AND STRONG LAPSE RATES. AFTER THE FRONT MOVES THROUGH...SKIES WILL BRIEFLY CLEAR TONIGHT...BUT GULF RETURN FLOW WILL BEGIN TUESDAY AFTERNOON AND CONTINUE UNTIL A STRONGER SHORTWAVE/COLD FRONT MOVE THROUGH LATE TUESDAY NIGHT/WEDNESDAY MORNING. EVEN THOUGH THE DYNAMICS ARE STRONGER...THE MOIST AIR IN PLACE WILL BE LIMITED...SO ONLY 20-30 POPS AND NO SEVERE THREAT. AFTER THAT...TEXAS WILL FINALLY GET A LONG-AWAITED SPAN OF DRY WEATHER WITH SEASONABLE TEMPERATURES THU-SUN IN DRY NORTHWEST FLOW. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH NUMBER 43...FAYETTE...LAVACA...AND LEE UNITL 08/00Z. && 04/06
Hazardous weather outlook, Mar 7, 1:03 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 103 AM CST MON MAR 7 2005 TXZ171>173-183>194-202>209-217>225-228-071200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 103 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...EARLY MONDAY MORNING. A DENSE FOG ADVISORY IS IN EFFECT THROUGH 8 AM THIS MORNING FOR PARTS OF THE TEXAS HILL COUNTRY AND THE I-35 CORRIDOR. DAMP ROADWAYS WILL COMBINE WITH VISIBILITIES FALLING TO JUST A FEW HUNDRED FEET IN SPOTS TO MAKE FOR HAZARDOUS TRAVEL CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY AS AN UPPER LEVEL STORM SYSTEM PUMPS PACIFIC MOISTURE ACROSS THE REGION. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT A FEW STORMS COULD PRODUCE SOME PEA SIZED HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS OF AROUND 1/2 INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MONDAY AFTERNOON. DAYTIME HEATING WILL INTERACT WITH ABUNDANT MOISTURE AND A COLD FRONT TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. WITH FAIRLY WEAK DYNAMICS ALOFT...THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE FOR LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING. STABLE AIR WILL BUILD INTO SOUTH CENTRAL TEXAS LATE IN THE EVENING WITH NO OTHER HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:44 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 119 min |
| Mar 7, 4:57 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 63 min |
| Mar 7, 5:43 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 62 min |
| Mar 7, 9:06 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 112 min |
| Mar 7, 4:00 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.